Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Mar 10, 2016, 12:23 PM CST for Gonzales County, Texas. It took effect at Mar 11, 2016, 6:00 AM CST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2016, 12:23 PM CST (18:23 UTC)
- In effect from
- Mar 11, 2016, 6:00 AM CST
- Expired
- Mar 12, 2016, 11:30 AM CST
- In force
- 30 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River at Gonzales (GNLT2). The gauge peaked at 19.99 ft at Mar 10, 2016, 12:00 PM CST.
- Action stage
- 17 ft
- Minor stage
- 31 ft
- Moderate stage
- 37 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08173900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
585
WGUS44 KEWX 101823
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1223 PM CST THU MAR 10 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Guadalupe River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC177-111223-
/O.NEW.KEWX.FL.W.0001.160311T1200Z-160312T1730Z/
/GNLT2.1.ER.160311T1200Z.160312T0000Z.160312T0530Z.NO/
1223 PM CST THU MAR 10 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Guadalupe River at Gonzales.
* from Friday morning to Saturday morning...or until the warning is cancelled.
* At 11:45 AM Thursday the stage was 20.0 feet.
* Flood stage is 31.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue to rise to
near 32.1 feet by tomorrow evening.The river will fall below flood stage by
late Friday night. This is due to flood gate maintenance on the GBRA H5
dam releasing an extra 6000 cfs downstream.
* Impact...At 31.0 feet...Minor lowland flooding begins to enter the Gonzales
City Park..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Gonzales 17 31 20.0 Thu 12 PM 31.0 25.8 18.0 15.2 13.8
&&
LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
2909 9737 2939 9736
$$
TXC123-111223-
/O.NEW.KEWX.FL.W.0002.160312T0916Z-160314T0500Z/
/CUET2.1.ER.160312T0916Z.160313T0000Z.160313T1700Z.NO/
1223 PM CST THU MAR 10 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Guadalupe River Near Cuero.
* from late Friday night to late Sunday night...or until the warning is
cancelled.
* At 11:31 AM Thursday the stage was 10.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue to rise to
near 25.9 feet by Saturday evening.The river will fall below flood stage by
Sunday early afternoon. This is due to flood gate maintenance on the GBRA H5
dam releasing an extra 6000 cfs downstream.
* Impact...At 27.0 feet...Lowland flooding extends into the left flood plain
above Cuero threatening livestock..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Cuero 19 24 10.6 Thu 12 PM 17.0 24.5 25.0 20.9 16.2
&&
LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
2894 9720 2901 9724
$$1 follow-up statement
758
WGUS84 KEWX 110334
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
934 PM CST THU MAR 10 2016
...The flood warning is cancelled for the following rivers in Texas...
Guadalupe River at Gonzales Affecting Gonzales County
Guadalupe River Near Cuero Affecting De Witt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC177-110404-
/O.CAN.KEWX.FL.W.0001.000000T0000Z-160312T1730Z/
/GNLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
934 PM CST THU MAR 10 2016
The flood warning is cancelled for the Guadalupe River at Gonzales.
* At 8:45 PM Thursday the stage was 18.0 feet.
* Flood stage is 31.0 feet.
* Forecast...The river level crested at 20.0 feet around noon Thursday well
below the flood stage. The river level will continue falling and is expected
to go below 17 feet Friday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Gonzales 17 31 18.0 Thu 09 PM 16.8 15.7 15.2 13.9 13.4
&&
LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
2909 9737 2939 9736
$$
TXC123-110404-
/O.CAN.KEWX.FL.W.0002.000000T0000Z-160314T0500Z/
/CUET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
934 PM CST THU MAR 10 2016
The flood warning is cancelled for the Guadalupe River Near Cuero.
* At 9:16 PM Thursday the stage was 13.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river level is expected to crest around 19.7 feet Saturday
morning. This is below the flood stage of 24 feet.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Cuero 19 24 13.0 Thu 09 PM 16.2 19.7 18.1 15.6 12.8
&&
LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
2894 9720 2901 9724
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 10, 12:06 PM CST, 17 minutes earlier.
Area forecast discussion, Mar 10, 12:06 PM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1206 PM CST THU MAR 10 2016 .AVIATION... MVFR CIGS ARE EXPECTED TO CONTINUE AT ALL TAF SITES FOR THE NEXT SEVERAL HOURS WITH ISOLATED SHRA AT SAT/SSF AND CONTINUOUS SHRA AT DRT. DRY AIR MOVING INTO MIDLEVELS JUST TO OUR EAST SHOULD HELP KEEP SHRA OUT OF AUS FOR MOST OF THE AFTERNOON...SO HAVE LEFT THEM OUT OF TAFS FOR NOW. IFR CIGS AND VSBYS MAY BRIEFLY OCCUR AT DRT LATER THIS AFTERNOON AND EARLY EVENING WHERE HEAVIER SHRA ARE POSSIBLE AS THE UPPER LEVEL LOW OVER MEXICO MOVES NE. ELEVATED INSTABILITY MAY CAUSE VERY ISOLATED TSRA AT DRT AND SAT/SSF...BUT HAVE IT LEFT OUT OF TAFS DUE TO VERY LOW COVERAGE. SHRA SHOULD PERSIST THROUGH THE EVENING AND OVERNIGHT HOURS AT DRT AND PICK UP AT THE I-35 TAF SITES LATER THIS EVENING AS THE LOW GRADUALLY MOVES NE WITH ADDITIONAL SHORTWAVES ROTATING AROUND THE LOW. CIGS WILL LIKELY BE BORDERLINE IFR/LIFR AT THE I-35 SITES WHILE REMAINING BORDERLINE MVFR/IFR AT DRT. SHOWER COVERAGE SHOULD DECREASE LATE TOMORROW MORNING INTO THE AFTERNOON AS SOUTHERLY WINDS RETURN AND CIGS IMPROVE TO MVFR. MORE SIGNIFICANT TSRA CHANCES FOR THE I-35 TAF SITES RETURN BY TOMORROW EVENING. && .PREV DISCUSSION... /ISSUED 1044 AM CST THU MAR 10 2016/ UPDATE... MADE A FEW MINOR CHANGES. HAVE NOT SEEN AND LIGHTNING OVER OUR CWA TODAY...SO CHANGED WEATHER TYPE TO SHOWERS WITH ISOLATED THUNDERSTORMS FOR THE REST OF TODAY. HAVE ALSO LOWERED QPF FOR THE AFTERNOON ACROSS THE WESTERN HALF OF THE AREA. THINK LIGHT RAIN WILL BE MAIN WEATHER AND OUR QPF WAS TOO HIGH. ADJUSTED HOURLY GRIDS TO ACCOUNT FOR OBSERVATIONAL TRENDS. THIS BROUGHT THE WIND FORECAST INTO AGREEMENT WITH OBSERVATIONS. PREV DISCUSSION... /ISSUED 555 AM CST THU MAR 10 2016/ UPDATE...12Z AVIATION UPDATE BELOW. AVIATION...A LARGE MIX OF FLIGHT CATEGORIES ONGOING EARLY THIS MORNING. IFR CEILINGS PREVAIL NORTHEAST OF A BMQ-AUS-BEA LINE AND MVFR TO VFR SOUTHWEST OF THIS LINE...WITH THE EXCEPTION OF SOME IFR CEILINGS IN THE HILL COUNTRY. AREAS OF -RA WILL CONTINUE THROUGH THE MORNING HOURS. MORE MODERATE BATCH OF RA WILL MOVE UP FROM THE SOUTH INTO THE SAT AREA IN THE NEXT HOUR. A BRIEF REDUCTION IN PRECIPITATION MAY OCCUR THIS AFTERNOON ALONG AND EAST OF I-35...WITH MVFR CEILINGS PREVAILING. RA COVERAGE LOOKS TO INCREASE TONIGHT I-35 WEST TO THE RIO GRANDE. CEILINGS LOWER BACK INTO IFR AND POTENTIALLY LIFR IN SOME AREAS TONIGHT...ALONG WITH IFR TO MVFR VISIBILITY. WIND OUT OF THE NW TO NNE THIS MORNING AROUND 6-12 KTS...INCREASING MIDDAY TO AROUND 15 KTS WITH SOME GUSTS AROUND 25 KTS. WINDS LOOK TO DECREASE ALONG THE I-35 CORRIDOR THIS EVENING...AND POSSIBLY BECOME LIGHT AND VARIABLE AS SURFACE LOW MEANDERS NEAR SAT...BUT REMAIN POTENTIALLY GUSTY FROM THE NW AT DRT ON THE BACK SIDE OF THE LOW. PREV DISCUSSION... /ISSUED 341 AM CST THU MAR 10 2016/ SHORT TERM (TODAY THROUGH FRIDAY)... MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING ACROSS THE SOUTHEAST PART OF SOUTH CENTRAL TEXAS. MOST OF THE HIRES AND MEDIUM-RANGE MODELS ARE IN GOOD AGREEMENT ON BRINGING A CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL PLAINS AND OVER THE AREA SOUTHEAST COUNTIES AS A POTENT UPPER LEVEL STORM SYSTEM OVER CENTRAL MEXICO MOVES TO THE EAST. ABUNDANT GULF MOISTURE CONTINUES TO BE PULLED WITH PWATS IN THE 1.6 TO 1.9 RANGE WHILE A SURFACE LOW DEVELOPS OVER THE WESTERN GULF OF MEXICO. WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS TIME ACROSS THE SOUTHEAST COUNTIES. HOWEVER...ISOLATED MINOR FLOODING CANT BE RULED OUT...ESPECIALLY OVER PARTS OF DEWITT...LAVACA AND FAYETTE COUNTIES WHERE THE PAST 24 HOUR RAINFALL TOTALS WERE IN THE 2 TO 4 INCHES RANGE. WILL BE MONITORING THIS SITUATION CLOSELY. A SURFACE LOW PRESSURE SYSTEM ACROSS THE WESTERN GULF OF MEXICO IS FORECAST TO PUSH TO THE NORTH AND INTO EAST TEXAS BY THIS AFTERNOON. A LULL OF THE PRECIPITATION ACTIVITY IS EXPECTED ACROSS THE SOUTHEAST LATE THIS MORNING/EARLY AFTERNOON AS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SHIFT TO THE NORTH AND NORTHWEST TO AFFECT PARTS OF THE HILL COUNTRY AND RIO GRANDE PLAINS. SOME STORMS MAY BECOME STRONG...ESPECIALLY LATE THIS AFTERNOON ACROSS THE HILL COUNTRY WITH MAIN WEATHER HAZARDS BEING SMALL HAIL AND THUNDERSTORM GUSTY WINDS UP TO 50 MPH. THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE RIO GRANDE PLAINS WILL BE ENHANCED BY A DEVELOPING SURFACE LOW (UPPER LEVEL STORM SYSTEM REFLECTION DOWN TO THE SURFACE) AS IT MOVES TO THE NORTHEAST AND INTO THE RIO GRANDE VALLEY. SEVERAL ROUNDS OF MODERATE SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WITH RAINFALL AMOUNTS RANGING FROM ONE QUARTER TO ONE HALF INCH AND ISOLATED ONE INCH TOTALS. EXPECT A BREEZY DAY ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY WITH GUSTS UP TO 30 MPH AND HIGHER WITH THUNDERSTORMS AS MENTIONED ABOVE. RAIN CHANCES CONTINUE LATE TONIGHT INTO FRIDAY AS THE UPPER LEVEL STORM SYSTEM PUSHES TO THE NORTHEAST. HOWEVER...RAINFALL AMOUNTS SHOULD BE LIMITED TO ONE QUARTER OF AN INCH OVER MOST AREAS WITH ISOLATED ONE HALF INCH ON FRIDAY. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... BY FRIDAY NIGHT INTO SATURDAY...THE UPPER LEVEL STORM SYSTEM SHOULD BE RIGHT OVER OUR AREA AND MOVING NORTHEAST AND AWAY DURING THE OVERNIGHT HOURS. AFTER A CLOUDY START ON SATURDAY...CLOUDS ARE EXPECTED TO DISSIPATE FROM WEST TO EAST WITH MOSTLY SUNNY SKIES FOR THE AFTERNOON AND HIGH TEMPERATURES IN MID TO UPPER 70S ACROSS MOST AREAS. A FAST MOVING UPPER LEVEL STORM SYSTEM IS FORECAST TO PUSH NORTH OF THE AREA SUNDAY WITH NO IMPACT TO SOUTH CENTRAL TEXAS. A WARMING TREND AND DRY WEATHER CONDITIONS ARE EXPECTED FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK. DAYTIME HIGH TEMPERATURES WILL BE RANGING FROM THE MID TO UPPER 80S. RAIN CHANCES RETURN LATER IN THE WEEK AS ANOTHER UPPER LEVEL SYSTEM APPROACHES FROM THE NORTHWEST AND A COLD FRONT MOVES THROUGH THE AREA LATE WEDNESDAY INTO THURSDAY OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 57 70 56 74 / 70 60 70 40 20 AUSTIN BERGSTROM INTL AIRPORT 67 58 70 54 75 / 70 60 60 40 10 NEW BRAUNFELS MUNI AIRPORT 68 57 71 54 76 / 80 60 60 40 10 BURNET MUNI AIRPORT 64 56 65 53 72 / 80 70 70 40 20 DEL RIO INTL AIRPORT 65 55 68 52 79 / 70 80 70 20 0 GEORGETOWN MUNI AIRPORT 66 57 68 55 72 / 70 70 70 40 20 HONDO MUNI AIRPORT 67 55 69 52 77 / 80 70 60 30 - SAN MARCOS MUNI AIRPORT 68 57 70 54 75 / 70 60 60 40 10 LA GRANGE - FAYETTE REGIONAL 70 59 73 56 75 / 70 50 50 40 20 SAN ANTONIO INTL AIRPORT 67 57 69 55 77 / 80 70 60 30 10 STINSON MUNI AIRPORT 69 57 70 55 78 / 80 70 60 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...LH SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Mar 10, 3:16 AM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 316 AM CST THU MAR 10 2016 TXZ171>173-183>194-202>209-217>225-228-111000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 316 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. RAIN CHANCES CONTINUE TODAY INTO TONIGHT...WITH A FEW EMBEDDED THUNDERSTORMS POSSIBLE. A STRONG STORM OR TWO...CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS UP TO 50 MPH...WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT SOUTH OF A EAGLE PASS TO SAN ANTONIO LINE. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE FRIDAY. A STRONG STORM OR TWO...CAPABLE OF PRODUCING SMALL HAIL...WILL BE POSSIBLE. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE...MAINLY NORTH OF I-10. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:23 PM CST | River Flood Warning | EWX | DeWitt | 3 days |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.